| Model Number |
MCP845G |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/18/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Procedure name and date? was the needle piece(s) retrieved during the same procedure? was there any additional tissue damage as a result of searching for the needle piece? what is current condition of the patient? attempts have been made to retrieve the device.To date the device has not been returned.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2020; and a suture was used.During the procedure, the needle shank fractured during suturing.The nose section did not stay in place when molded to face; and needed constant adjustment as rides towards eye.There were no adverse patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 07/14/2020 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Correction: e1, e2: the initial reporter's name and email have been updated accordingly to reflect the correct information.
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 8/7/2020 additional information: d10, h4, h6 a manufacturing record evaluation was performed for the finished device lot number ppmchk- mcp845g38, and no non-conformances were identified.Additional information was requested and the following was obtained? ¿ procedure name and date? port insertion to chest for ongoing chemotherapy ¿ was the needle piece(s) retrieved during the same procedure? yes ¿ was there any additional tissue damage as a result of searching for the needle piece? negligible ¿ how was the case completed? with an additional new suture ¿ what is current condition of the patient if known? nil complications noted the report was only related to a suture that the doctor reported as suffering breakage during a port insertion to the chest.Needle shank fractured during suturing.No reported ae to patient.Additional h3 investigation summary: it was reported breakage needle.A suture needle was received for evaluation.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation of pc(b)(4) revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.